|   | 
Details
   web
Record
Author (up) Ritt, M.; Pereira, J.
Title Heuristic and exact algorithms for minimum-weight non-spanning arborescences Type Journal Article
Year 2020 Publication European Journal Of Operational Research Abbreviated Journal Eur. J. Oper. Res.
Volume 287 Issue 1 Pages 61-75
Keywords Minimum-weight non-spanning arborescence; Heuristic; Iterated Local Search; Branch-and-cut
Abstract We address the problem of finding an arborescence of minimum total edge weight rooted at a given vertex in a directed, edge-weighted graph. If the arborescence must span all vertices the problem is solvable in polynomial time, but the non-spanning version is NP-hard. We propose reduction rules which determine vertices that are required or can be excluded from optimal solutions, a modification of Edmonds algorithm to construct arborescences that span a given set of selected vertices, and embed this procedure into an iterated local search for good vertex selections. Moreover, we propose a cutset-based integer linear programming formulation, provide different linear relaxations to reduce the number of variables in the model and solve the reduced model using a branch-and-cut approach. We give extensive computational results showing that both the heuristic and the exact methods are effective and obtain better solutions on instances from the literature than existing approaches, often in much less time. (C) 2020 Elsevier B.V. All rights reserved.
Address [Ritt, Marcus] Univ Fed Rio Grande do Sul, Inst Informat, Av Bento Goncalves 9500, Porto Alegre, RS, Brazil, Email: marcus.ritt@inf.ufrgs.br;
Corporate Author Thesis
Publisher Elsevier Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0377-2217 ISBN Medium
Area Expedition Conference
Notes WOS:000541072800005 Approved no
Call Number UAI @ eduardo.moreno @ Serial 1187
Permanent link to this record